MAUDE Adverse Event Report: INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM

INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM
Model Number ACP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Unspecified Infection (1930); Laceration(s) (1946); Injury (2348)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
A sample tube got stuck inside the robot gripper of the rack input module (rim) which is an automation system module which allows the movement of sample tubes from a rack to the automation sample carriers.When the gripper tried to place the tube into the carrier the error on the up-down robot movement was generated and the module stopped working.The error recovery required the intervention on the module and the customer contacted the service assistance.The involved tube was a square base tube which is not allowed on the automation system: the tube was erroneously placed into the rack loaded in the rim by the operator.The field service engineer removed the safety cover and tried to pull the tube out of the gripper.Doing so, he cut his finger with the gripper fingers.He was wearing ppe, including gloves.The cut did not require any medical treatment.A blood test was performed the day after the incident: all test results were negative.The blood tests will be repeated after 1 month, 3 months, 6 months and 12 months.
 
Additional Manufacturer Narrative
Initial mdr 3010825766-2020-00001 was submitted on january 10th, 2020.New information: the labeling has been reviewed and considered appropriate.The operations manual already specifies which types of sample tubes are allowed on the automation system.In the operations manual and service manual, it has already recommended to use caution when accessing parts of the module normally protected by covers since sharp surfaces can be reached.The field service engineer repeated the blood tests after 1 month, 3 months, 6 months and 12 months.On january 14th, 2021 he confirmed the results were negative for infections.The event has been considered as a human error and no design changes are foreseen.

Brand Name
ACCELERATOR A3600
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
MDR Report Key9575273
Report Number3010825766-2020-00001
Device Sequence Number14097853
Product Code CEM
UDI-Device Identifier07640172341001
UDI-Public(01)07640172341001(11)180108
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1